Categories

A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

Customers Asked For Tylenol

Consumers who have bought over-the-counter pain relief drug Tylenol have been asked to return the , affected by traces of a particular chemical which gives it a ‘mouldy odour’.

It has also been reported to have caused ‘non-serious’ sickness in people in the US, to the respective pharmacy and claim a safer replacement.

While no such complaint has been received in the UAE, the Ministry of Health on Saturday ordered a recall of the widely used pain and fever relief drug after the US Food and Drug Authority (FDA) issued an alert on Friday in three countries namely the UAE, America and Fiji.

A statement issued by Johnson & Johnson Middle East on Monday said that the affected batches in the UAE included only two products — Tylenol arthritis and Tylenol extra that were marketed in the country in mid 2009. The company also clarified that no children’s drug has been affected as 
 suggested by the UAE Ministry of Health earlier.

“Consumers can return the affected batches to their pharmacy and will receive non-affected stocks of the same product in return. The company will exchange all recalled stocks, including those returned by consumers that have been partially consumed,” read the statement. The statement also added that the company recall was precautionary and voluntary.

Several people in the US complained of a ‘non-serious’ sickness including nausea, stomach pain, vomiting and diarrhoea after consuming the medicine. However, no such complaint was received in the UAE.

McNeil Consumer Healthcare, a unit of J&J, said it was voluntarily recalling about 500 lots of the product. It also said an investigation had shown that the odour is caused by the presence of trace amounts of a chemical called 2,4,6-tribromoanisole.

“All private and government health establishments in the country, including hospitals and pharmacies have been asked to return the affected batches to the agent after company tests found the product unsuitable for use,” Dr Amin Al Amiri, CEO Medical Practice and Licence at the UAE health ministry had earlier told Khaleej Times.

VN:F [1.9.22_1171]
Rating: 0.0/10 (0 votes cast)
VN:F [1.9.22_1171]
Rating: 0 (from 0 votes)

Leave a Reply

You can use these HTML tags

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>